Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2020, 5:13 PM EDT for Macon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2020, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 24, 2020, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
132
WWUS82 KFFC 242113
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Wed Jun 24 2020
GAZ092-093-104-105-242145-
Macon GA-Schley GA-Dooly GA-Sumter GA-
513 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN SCHLEY...
NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 545 PM
EDT...
At 512 PM EDT...a strong thunderstorm was over Bumphead, or 8 miles
southeast of Ellaville...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville,
Byromville, Andersonville, Dooling, Whitewater State Park, New Era,
Fountainville, La Crosse, Pennington, Andersonville National
Historic, Clearview, Bumphead, Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8420 3221 8432 3249 8396 3235 8384
3229 8385 3229 8380 3226 8377
TIME...MOT...LOC 2112Z 234DEG 28KT 3219 8418
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:28 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 24, 3:28 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 328 PM EDT Wed Jun 24 2020 .SHORT TERM /Tonight through Thursday Night/... Multiple MCVs moving east/northeast across southern MS/AL combined with a moderately unstable atmosphere and at least slightly better vertical wind profile than normally seen around here in late June, has lead to a slight risk for severe thunderstorms across much of the forecast area the remainder of this afternoon and into the evening. Best combination of the above influences comes together over the southwestern corner of the area where we have Severe Thunderstorm Watch 300 in effect until 10PM EDT. Biggest threat will be damaging winds, but marginally severe hail and an isolated tornado cannot be ruled out. In general, pattern slowly evolves through the short-term forecast period as broad upper troughing over the eastern U.S. shifts east and weak upper ridging builds toward the region. Ridge certainly not dominating enough to suppress all convective activity, but coverage and intensity should be on the decrease after tonight. 20 .LONG TERM /Friday through Wednesday/... The long term period begins with ample moisture and several vorticity maxima/shortwaves embedded in the upper-level flow across the area for Friday, Saturday, and Sunday. Keeping with the previous shift's thinking that decent upper-level support and PWATs from 1.25 to around 2 inches will be supportive of chance PoPs for portions of the CWA through the weekend, even though models keep much of the CWA rain-free. The GFS and ECMWF diverge in terms of the upper-level pattern (shortwave ridging versus shortwave troughing) and the timing/location of upper-level impulses for Monday through Wednesday... That said, both models agree on moisture continuing to overspread much of north and central Georgia as surface/mid-level high pressure to the south/southeast of the CWA helps to pull Gulf moisture across the Southeast. Went with chance PoPs for each day. High temperatures across the CWA will be near-normal through the long term period, and low temperatures will be several degrees above normal. Martin && .AVIATION... 18Z Update... VFR conditions will predominate across the area through 00Z, outside of convection. MVFR ceilings develop across the northern and western portions of the forecast area between 00Z and 04Z, lowering to IFR or lower by 04Z-08Z. Mixture of MVFR/IFR conditions spread into the south and east generally between 06Z and 14Z. Best coverage of showers and thunderstorms expected between 20Z and 06Z, although isolated to scattered convection is possible at any time. winds will be southwest to northwest 6-10kt, decreasing to 3-6kt after 00Z. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 83 67 84 / 70 40 20 30 Atlanta 69 80 68 81 / 70 50 30 30 Blairsville 64 78 62 77 / 60 40 20 20 Cartersville 69 82 66 82 / 70 50 30 30 Columbus 70 84 70 87 / 70 50 30 30 Gainesville 69 80 67 81 / 70 40 30 30 Macon 70 84 69 86 / 70 50 30 30 Rome 69 83 67 83 / 70 50 30 30 Peachtree City 69 81 67 82 / 70 50 30 30 Vidalia 72 89 72 91 / 60 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Bibb...Chattahoochee...Crawford...Crisp... Dooly...Harris...Houston...Lamar...Macon...Marion...Meriwether... Monroe...Muscogee...Peach...Pike...Schley...Stewart...Sumter... Talbot...Taylor...Upson...Webster. && SHORT TERM...20 LONG TERM....Martin AVIATION...20
Hazardous weather outlook, Jun 24, 4:56 PM EDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 456 PM EDT Wed Jun 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 456 PM EDT Wed Jun 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Numerous to widespread showers and thunderstorms can be expected into tonight. A few thunderstorms may become strong to severe through this evening. The main hazards will be gusty winds...frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. A cold front is expected to move through the area bringing additional chances for scattered thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 24, 4:05 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EDT Wed Jun 24 2020
GAZ027-036>038-242030-
Madison GA-Oglethorpe GA-Clarke GA-Oconee GA-
405 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
OGLETHORPE...EASTERN CLARKE AND EASTERN OCONEE COUNTIES UNTIL 430 PM
EDT...
At 405 PM EDT...a strong thunderstorm was near Whitehall, or near
Watkinsville...moving east at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lexington, Winterville, Crawford, Colbert, Arnoldsville, Carlton,
Hull, Whitehall, Athens-Clarke County, Stephens, Smithonia,
Hutchings, Barnett Shoals, Barretts Mill, Dunlap, Watson Mill Bridge
State Park, Vesta and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8285 3391 8288 3379 8298 3378 8338
3402 8337 3405 8299 3403 8294 3402 8294
3401 8293 3401 8291 3398 8286 3398 8285
3399 8284 3398 8280 3395 8279
TIME...MOT...LOC 2005Z 262DEG 40KT 3389 8331
WIND...40MPHSpecial weather statement, Jun 24, 4:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Wed Jun 24 2020
GAZ104-242045-
Sumter GA-
416 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 445
PM EDT...
At 416 PM EDT...a strong thunderstorm was over Olivers Mill, or 10
miles northeast of Dawson...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Leslie, De Soto, Desoto, Cobb, Sumter, Croxton Crossroads and
Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3190 8437 3192 8438 3196 8444 3203 8396
3202 8395 3199 8395 3196 8393 3193 8393
3193 8392 3191 8392 3191 8403 3192 8434
3187 8434
TIME...MOT...LOC 2016Z 266DEG 15KT 3188 8432
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 24, 4:30 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Wed Jun 24 2020
GAZ091-102-103-242100-
Stewart GA-Marion GA-Webster GA-
430 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART...SOUTHERN MARION
AND WEBSTER COUNTIES UNTIL 500 PM EDT...
At 428 PM EDT...a strong thunderstorm was over Westville, or over
Lumpkin...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Kimbrough, Westville,
Church Hill, Brooklyn, Dumas, Draneville and Providence Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3207 8492 3224 8463 3222 8443 3220 8443
3219 8442 3218 8442 3217 8443 3204 8443
3204 8444 3203 8444 3192 8478 3193 8480
3192 8481 3192 8484
TIME...MOT...LOC 2028Z 240DEG 28KT 3204 8479
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 24, 4:49 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Wed Jun 24 2020
GAZ092-093-104-242115-
Macon GA-Schley GA-Sumter GA-
449 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND SUMTER COUNTIES UNTIL 515 PM EDT...
At 448 PM EDT...a strong thunderstorm was near Plains, or near
Americus...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Plains, Andersonville, Andersonville National Historic,
Maddox, Methvins, Bumphead, New Era, Fountainville, La Crosse and
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3204 8444 3204 8443 3208 8443 3230 8415
3208 8398 3196 8438
TIME...MOT...LOC 2048Z 237DEG 23KT 3204 8434
WIND...40MPHLocal storm report, Jun 24, 4:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EDT WED JUN 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 E BOLD SPRINGS 33.90N 83.77W
06/24/2020 WALTON GA PUBLIC
MULTIPLE TREES DOWN ALONG OVERLOOK LANE.
&&
EVENT NUMBER FFC2000786
NLISTSpecial weather statement, Jun 24, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Wed Jun 24 2020
GAZ092-093-104-105-242145-
Macon GA-Schley GA-Dooly GA-Sumter GA-
513 PM EDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN SCHLEY...
NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 545 PM
EDT...
At 512 PM EDT...a strong thunderstorm was over Bumphead, or 8 miles
southeast of Ellaville...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Ellaville, Oglethorpe, Montezuma, Marshallville,
Byromville, Andersonville, Dooling, Whitewater State Park, New Era,
Fountainville, La Crosse, Pennington, Andersonville National
Historic, Clearview, Bumphead, Winchester and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3207 8420 3221 8432 3249 8396 3235 8384
3229 8385 3229 8380 3226 8377
TIME...MOT...LOC 2112Z 234DEG 28KT 3219 8418
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:51 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 24 min |
| Jun 24, 1:48 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jun 24, 2:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jun 24, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Jun 24, 3:14 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Jun 24, 3:35 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
| Jun 24, 3:39 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 36 min |
| Jun 24, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 49 min |
| Jun 24, 3:54 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Jun 24, 4:05 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 25 min |
| Jun 24, 4:16 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jun 24, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 40 min |
| Jun 24, 4:30 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Jun 24, 4:49 PM EDT | Special Weather Statement | FFC | Sumter | 26 min |
| Jun 24, 5:28 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Jun 24, 6:16 PM EDT | Special Weather Statement | FFC | Twiggs | 29 min |
| Jun 24, 6:38 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jun 24, 6:42 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Jun 24, 6:49 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jun 24, 6:52 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 53 min |
| Jun 24, 7:07 PM EDT | Special Weather Statement | FFC | Treutlen | 23 min |
| Jun 24, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 44 min |
| Jun 24, 7:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 40 min |
| Jun 24, 7:25 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 35 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.